Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 96, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 12, 2008, 8:09 PM CDT for Allen County, Kansas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 8:09 PM CDT (01:09 UTC)
- Expired
- Sep 13, 2008, 1:57 PM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Iola (IOLK1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 130109
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CDT FRI SEP 12 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC001-131309-
/O.NEW.KICT.FL.W.0096.080913T0109Z-080913T2230Z/
/IOLK1.1.ER.080912T2352Z.080913T0600Z.080913T1030Z.NO/
809 PM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER AT IOLA.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.9 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF MILES
OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
IOLA 15.0 15.0 FRI 7 PM 14.7 9.7 8.2
$$3 follow-up statements
000
WGUS83 KICT 130851
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.
NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC001-132051-
/O.EXT.KICT.FL.W.0096.000000T0000Z-080914T0246Z/
/IOLK1.1.ER.080912T2352Z.080913T0800Z.080913T1446Z.NO/
351 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER AT IOLA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 AM SATURDAY THE STAGE WAS 15.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF MILES
OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
IOLA 15.0 15.9 SAT 3 AM 10.6 8.6 8.0
$$
KSC001-133-132050-
/O.EXT.KICT.FL.W.0083.000000T0000Z-080914T1641Z/
/CNUK1.1.ER.080913T0337Z.080913T1800Z.080914T0441Z.NO/
351 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR CHANUTE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 AM SATURDAY THE STAGE WAS 23.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 26.2 FEET
BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM
PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
ROAD FLOODS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
CHANUTE 23.0 23.3 SAT 3 AM 18.8 12.7 10.1
$$
KSC133-132050-
/O.EXT.KICT.FL.W.0084.080913T1545Z-080915T1010Z/
/EREK1.1.ER.080913T1545Z.080914T0600Z.080914T1610Z.NO/
351 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* FROM THIS MORNING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 24.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE
RIVER WILL CREST NEAR 31.9 FEET BY EARLY SUNDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
ERIE 29.0 24.3 FRI 7 PM 31.3 19.1 14.7
$$
KSC099-133-132050-
/O.EXT.KICT.FL.W.0085.080913T2130Z-080916T0114Z/
/PPFK1.2.ER.080913T2130Z.080915T0000Z.080915T1314Z.NO/
351 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* FROM THIS AFTERNOON TO MONDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 3:00 AM SATURDAY THE STAGE WAS 16.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS AFTERNOON. THE
RIVER WILL CREST NEAR 23.5 FEET BY SUNDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
PARSONS 21.0 16.8 SAT 3 AM 23.0 21.6 11.9
$$
KSC099-132050-
/O.EXT.KICT.FL.W.0086.080914T0810Z-080916T1606Z/
/OSWK1.1.ER.080914T0810Z.080915T0600Z.080915T2206Z.NO/
351 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:15 PM FRIDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SUNDAY MORNING. THE
RIVER WILL CREST NEAR 18.8 FEET BY EARLY MONDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
OSWEGO 17.0 9.7 FRI 7 PM 17.7 18.7 10.5
$$
LAWSON000
WGUS83 KICT 131306
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
806 AM CDT SAT SEP 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.
NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC001-140106-
/O.EXT.KICT.FL.W.0096.000000T0000Z-080914T0630Z/
/IOLK1.1.ER.080912T2352Z.080913T0900Z.080913T1830Z.NO/
806 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER AT IOLA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 15.9 FEET AND NEAR CREST.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF
MILES OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
IOLA 15.0 15.9 SAT 7 AM 11.1 8.5 7.9
$$
KSC001-133-140106-
/O.EXT.KICT.FL.W.0083.000000T0000Z-080915T0018Z/
/CNUK1.1.ER.080913T0337Z.080914T0000Z.080914T1218Z.NO/
806 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR CHANUTE.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 23.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 25.0 FEET
BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
MORNING.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM
PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
ROAD FLOODS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
CHANUTE 23.0 23.6 SAT 7 AM 23.2 12.5 10.0
$$
KSC133-140105-
/O.EXT.KICT.FL.W.0084.080914T0000Z-080915T1532Z/
/EREK1.1.ER.080914T0000Z.080914T1200Z.080914T2132Z.NO/
806 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:34 AM SATURDAY THE STAGE WAS 27.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET AND RISING.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS EVENING. THE RIVER
WILL CREST NEAR 30.7 FEET BY SUNDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
ERIE 29.0 27.2 SAT 8 AM 30.7 20.8 14.6
$$
KSC099-133-140105-
/O.EXT.KICT.FL.W.0085.080914T0200Z-080916T0612Z/
/PPFK1.2.ER.080914T0200Z.080915T0600Z.080915T1812Z.NO/
806 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* FROM THIS EVENING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 17.9 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL
CREST NEAR 23.1 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
PARSONS 21.0 17.9 SAT 7 AM 22.2 22.7 11.9
$$
KSC099-140105-
/O.EXT.KICT.FL.W.0086.080914T0645Z-080916T2034Z/
/OSWK1.1.ER.080914T0645Z.080915T1200Z.080916T0234Z.NO/
806 AM CDT SAT SEP 13 2008
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 12.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SUNDAY MORNING. THE
RIVER WILL CREST NEAR 18.7 FEET BY MONDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
OSWEGO 17.0 12.4 SAT 7 AM 17.7 18.7 11.7
$$000
WGUS83 KICT 131857
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT SAT SEP 13 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER AT IOLA AFFECTING ALLEN COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC001-131927-
/O.CAN.KICT.FL.W.0096.000000T0000Z-080914T0630Z/
/IOLK1.1.ER.080912T2352Z.080913T0900Z.080913T1608Z.NO/
157 PM CDT SAT SEP 13 2008
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER AT IOLA.
* AT 1:00 PM SATURDAY THE STAGE WAS 14.1 FEET.
* FELL BELOW FLOOD STAGE AT 11:08 AM SATURDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.0 FEET BY SUNDAY
MORNING.
* IMPACT...AT 15.0 FEET...FLOODING OCCURS FOR ABOUT 1 AND A HALF
MILES OVER DRY LAKE CORNER ON 1000 STREET NORTH OF HIGHWAY 54.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
NEOSHO RIVER
IOLA 15.0 14.1 SAT 1 PM 11.0 8.5 8.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:15 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Sep 12, 3:15 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT FRI SEP 12 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE HOW MUCH RAINFALL THE FORECAST AREA WILL RECEIVE THROUGH THE WEEKEND AND THE TIMING AND TRACK OF IKES REMNANTS. TONIGHT: THERE HAVE BEEN A COUPLE BANDS OF VERY HEAVY RAINFALL THROUGH SOUTH CENTRAL KANSAS TODAY...WITH THE HIGHEST AMOUNTS REPORTED AT SOME LOCATIONS IN SEDGWICK...BUTLER AND HARPER COUNTIES. NUMEROUS FLOOD WARNINGS ARE IN EFFECT...AND MORE RAIN IS TO COME AS THE BOUNDARY REMAINS IN THE AREA. FN CONVERGENCE MOVES SLIGHTLY EAST AND WEST TONIGHT AND SATURDAY...SO THE HEAVY RAINFALL BANDS WILL VARY SLIGHTLY. WE WILL LEAVE THE FLOOD WATCH AS IS FOR SOUTH CENTRAL AND SOUTHEAST KANSAS...AND WILL REMOVE MUCH OF CENTRAL KANSAS FROM THE WATCH SINCE THAT AREA LOOKS TO HAVE ESCAPED THE FLOOD THREAT. SATURDAY-SUNDAY: THE FRONT WILL GRADUALLY MOVE SOUTHEASTWARD ON SATURDAY...KEEPING THE BULK OF THE HEAVY RAINFALL ACROSS SOUTHEAST KANSAS. WE KEPT SOME LOWER PRECIPITATION CHANCES FURTHER WEST FOR LESS WIDESPREAD RAIN...BUT IT WILL DEPEND HOW FAST THE HIGH PRESSURE CAN BUILD INTO THE AREA. THE FORECAST FOR SUNDAY IS LOWER CONFIDENCE DUE TO THE UNCERTAINTY IN HOW QUICKLY THE REMNANTS OF IKE WILL MOVE THROUGH. THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE 12Z RUNS...AND BOTH NOW INDICATE THAT IKES REMNANTS WILL MOVE THROUGH THE MID-MISSISSIPPI VALLEY QUICKLY ON SUNDAY. THIS SHOULD REDUCE THE FLOODING THREAT FOR SOUTHEAST KANSAS...BUT NOT ELIMINATE IT. MONDAY-THURSDAY: STRONG HIGH PRESSURE BUILDS IN BEHIND THE REMNANTS OF IKE FOR MUCH OF NEXT WEEK. THERE STILL MAY BE SOME PRECIPITATION IN SOUTHEAST KANSAS ON MONDAY...IF THE SLOWER GFS MODEL IS CORRECT. OTHERWISE...CLEAR SKIES AND TEMPERATURES WARMING TO THE UPPER 70S AND LOWER 80S WILL BE COMMON THROUGHOUT CENTRAL AND SOUTHEAST KANSAS. SCHRECK .AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU LATEST RADAR LOOP CONTINUES TO SHOW ANOTHER BAND OF SHOWERS DEVELOPING ALONG AND NORTHWEST OF A HARPER TO WICHITA TO COTTONWOOD FALLS LINE. THIS IS DEVELOPING ALONG AN AREA OF 700-850MB FRONTOGENETICAL FORCING WHICH MAY LINGER ACROSS THE AREA DURING THE MAJORITY OF THE AFTERNOON. CEILINGS SHOULD GENERALLY BE IN THE IFR CATEGORY (600-800FT) ALONG AND NORTHWEST OF THE FRONTAL BOUNDARY WHICH EXTENDS FROM NEAR MCPHERSON TO HUTCHINSON. SOUTHEAST OF THE FRONTAL BOUNDARY...CEILINGS MAY CLIMB INTO THE VFR CATEGORY WHICH MAY INCLUDE THE WICHITA TAF SITE AFTER 20Z. ALTHOUGH...WE MAY BE A BIT OPTIMISTIC. LATER THIS EVENING THE FRONTAL BOUNDARY WILL BEGIN TO SURGE THROUGH THE AREA AND ALLOW FOR THE CEILINGS TO DROP INTO THE IFR CATEGORY TONIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 77 62 73 / 90 70 60 20 HUTCHINSON 64 75 58 72 / 90 60 30 20 NEWTON 67 76 61 71 / 90 70 60 20 ELDORADO 69 76 62 72 / 90 80 70 40 WINFIELD-KWLD 69 77 63 73 / 80 80 70 40 RUSSELL 60 79 55 70 / 60 20 10 10 GREAT BEND 61 78 55 71 / 60 20 10 10 SALINA 63 78 59 71 / 90 50 20 10 MCPHERSON 64 76 58 70 / 90 60 30 20 COFFEYVILLE 70 78 65 74 / 80 90 100 100 CHANUTE 70 76 64 71 / 80 90 100 90 IOLA 70 75 64 71 / 80 90 100 80 PARSONS-KPPF 70 78 65 73 / 80 90 100 100 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ049>053-067>071- 082-083-091>094. &&
Hazardous weather outlook, Sep 12, 3:58 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT FRI SEP 12 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 358 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. VERY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL KANSAS ALONG WITH THE FLINT HILLS. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND EMBEDDED THUNDERSTORMS WILL SHIFT INTO SOUTH CENTRAL AND SOUTHEASTERN KANSAS SATURDAY. HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY. FURTHERMORE...THE REMNANTS OF HURRICANE IKE ARE EXPECTED TO MOVE FROM EAST TEXAS INTO THE MID MISSISSIPPI VALLEY FROM SATURDAY NIGHT INTO SUNDAY WHICH COULD IMPACT FAR SOUTHEASTERN KANSAS WITH HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH AND FLOODING WILL BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Local storm report, Sep 12, 2:50 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN 3 NNW WEST WICHITA 37.72N 97.48W
09/12/2008 M5.80 INCH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE HAD 5.80 INCHES SINCE 8AM AND 9.59
INCHES IN APPROXIMATELY 24 HOURS ENDING AT 230PM.
&&
JMBLocal storm report, Sep 12, 2:52 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN NNW PARK CITY 37.80N 97.32W
09/12/2008 M6.50 INCH SEDGWICK KS TRAINED SPOTTER
OBSERVER LOCATED AT 29TH SOUTH AND MERIDIAN.
&&
JMBLocal storm report, Sep 12, 5:29 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN WEST WICHITA 37.69N 97.46W
09/12/2008 M3.02 INCH SEDGWICK KS TRAINED SPOTTER
OBSERVER AT 13TH AND TYLER RECORDED 3.02 INCHES OF RAIN
SINCE 10AM. STORM TOTAL OF 9.75 INCHES.
&&
JMBLocal storm report, Sep 12, 5:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 W WEST WICHITA 37.69N 97.48W
09/12/2008 M10.10 INCH SEDGWICK KS TRAINED SPOTTER
NWS EMPLOYEE MEASURED 10.10 INCHES AT HIS HOME FOR THE
STORM TOTAL.
&&
JMBLocal storm report, Sep 12, 6:36 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN CLEARWATER 37.51N 97.50W
09/12/2008 M8.00 INCH SEDGWICK KS TRAINED SPOTTER
&&
JMBLocal storm report, Sep 12, 6:38 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 4 SW LINDSBORG 38.53N 97.73W
09/12/2008 E2.25 INCH MCPHERSON KS TRAINED SPOTTER
OBSERVER MEASURED 2.25 INCHES SINCE 10PM ON SEPTEMBER
11TH THROUGH 630PM ON SEPTEMBER 12TH.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 9:05 PM CDT | River Flood Warning | ICT | Saline | 15 hr |
| Sep 13, 7:50 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Cowley, Greenwood, Harper, Harvey and 6 more | 8 hr |
| Sep 13, 3:44 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Cowley, Greenwood, Sedgwick, Sumner | 15 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.